Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 23, NWS San Angelo, TX

June 18, 2000Schleicher County, Sutton County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 18, 2000, 8:14 AM CDT for Schleicher County, Sutton County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 18, 2000, 8:14 AM CDT (13:14 UTC)
Expired
Jun 18, 2000, 2:15 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 181318
FFWSJT
TXC413-435-181915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 AM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SUTTON COUNTY IN SOUTHWEST TEXAS
  SCHLEICHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 215 PM CDT

* AT 807 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
  RAIN ACROSS MUCH OF CENTRAL SCHLEICHER AND SUTTON COUNTIES.  THE   
  AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

* RAINFALL TOTALING 6 TO 8 INCHES HAS FALLEN IN THE WARNED           
  AREA...OVERNIGHT WITH ADDITIONAL RAINFALL UP TO 3 INCHES EXPECTED  
  THROUGH 215 PM CDT.  WITH THE GROUND ALREADY SATURATED...ANY ADDITIONAL
  RAINFALL WILL CAUSE FLOODING OF ROADS...STREAMS AND CREEKS.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

THE DRY DEVILS RIVER ACROSS SOUTHERN SCHLEICHER AND SUTTON COUNTIES 
MAY SEE A FAST RISE TO BANKFULL TODAY.  DO NOT DRIVE ACROSS FLOODED 
LOW WATER CROSSINGS.

LAT...LON 3035 10091 3035 10018 3106 10018 3105 10094

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:21 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 18, 7:21 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 AM CDT SUN JUN 18 2000

ZONE UPDATE WILL FOLLOW SHORTLY. WILL INCREASE POPS BASED ON RADAR
TRENDS AND LOWER TEMPS CORRESPONDINGLY. FLASH FLOOD THREAT CONTINUES
AS SUBTROPICAL MOISTURE IS LIFTED OVER A STATIONARY FRONT OVER THE
EDWARDS PLATEAU.

.SJT...FLASH FLOOD WATCH TODAY CONCHO VALLEY...HEARTLAND...NORTHERN
EDWARDS PLATEAU AND NW HILL COUNTRY
TXZ064>066-071>073-076>078-139-140-154-155-168>170

14

In the hours before

Special weather statement, Jun 18, 5:30 AM CDT, 2 hours 44 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-181500-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 AM CDT SUN JUN 18 2000

...NON SEVERE THUNDERSTORMS ARE EXPECTED OVER WEST CENTRAL TEXAS
TODAY...

A COLD FRONT WILL EXTEND ACROSS THE SOUTHERN COUNTIES OF WEST
CENTRAL TEXAS TODAY. WITH ABUNDANT SUBTROPICAL MOISTURE...THE COLD
FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS WEST
CENTRAL TEXAS. WITH LIMITED INSTABILITY...ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE NORTHERN
EDWARDS PLATEAU.  A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF WEST
CENTRAL TEXAS EXCEPT FOR THE BIG COUNTRY TODAY.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

15
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:19 PM CDTFlash Flood WarningSJTSchleicher3 hr
Jun 17, 10:47 PM CDTFlash Flood WarningSJTSutton3 hr
Jun 18, 1:45 AM CDTFlash Flood WarningSJTSutton3 hr
Jun 18, 3:29 AM CDTFlash Flood WarningSJTSchleicher106 min
Jun 18, 10:22 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Jun 18, 10:39 AM CDTFlash Flood WarningSJTCrockett6 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.